A 25-year-old female asked:
I got a flu shot about a 1.5 weeks ago and bled when i got it. now i have a deep bruise and some arm pain through the whole arm. is this normal?
1 doctor answer • 2 doctors weighed in
Family Medicine 39 years experience
No, but possible: Normally one wouldn't bleed after any vaccine shot, but very occasionally the point of the needle might pierce a slightly aberrant large vein inadvertently, and result in more bleeding that typically occurs. The deep bruise tells me there was bleeding under the skin. This normally passes with time and will gradually get better. Sometimes a heating pad or warm soaks help speed the resolution.
4.8k viewsReviewed >2 years ago
Last updated Nov 30, 2020
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.